Alert archive / Alaska / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Anchorage, AK

June 1, 2008

NWS Anchorage, AK issued this red flag warning at Jun 1, 2008, 10:20 AM AKDT. It took effect at Jun 1, 2008, 3:20 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2008, 10:20 AM AKDT (18:20 UTC)
In effect from
Jun 1, 2008, 3:20 PM AKDT
Expired
Jun 1, 2008, 9:44 PM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 012320
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
320 PM ADT SUN JUN 1 2008

AKZ141-020600-
/X.NEW.PAFC.FW.W.0014.080601T2320Z-080602T0600Z/
COPPER RIVER BASIN-
320 PM ADT SUN JUN 1 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING 
ALONG THE COPPER RIVER FOR STRONG WIND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. 

GUSTY SOUTH WINDS TO 30 MPH ALONG THE COPPER RIVER WILL COMBINE
WITH RELATIVE HUMIDITY VALUES AROUND 30 PERCENT THROUGH THIS
EVENING. WINDS WILL DIMINISH AND HUMIDITIES WILL BEGIN TO RECOVER
AROUND SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK61 PAFC 020544
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
944 PM ADT SUN JUN 1 2008

AKZ141-020645-
/X.CAN.PAFC.FW.W.0014.000000T0000Z-080602T0600Z/
COPPER RIVER BASIN-
944 PM ADT SUN JUN 1 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES HAVE RECOVERED ABOVE 30%.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 1, 12:00 AM AKDT, 10 hours 20 minutes earlier.

Area forecast discussion, Jun 1, 12:00 AM AKDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT SUN JUN 1 2008

.MODEL DISCUSSION...
DECENT AGREEMENT AMONGST THE MODELS THROUGH ABOUT 114 HOURS. AFTER
THAT THERE IS DIVERGENCE ON WHAT TO DO WITH A DEEP LOW IN THE BERING
SEA...WITH THE GFS BRINGING IT ACROSS SOUTHERN ALASKA BY SATURDAY
MORNING AND THE ECMWF KEEPING IT BACK.

.ANALYSIS AND UPPER LEVELS...
EASTWARD MOVING UPPER LOW OVER AND JUST SOUTH OF THE ALEUTIANS WITH
A RIDGE OVER SOUTHEAST ALASKA AND THE NORTH GULF COAST. SUBTROPICAL
JET EXITS ASIA NEAR JAPAN AND CRUISES ALONG JUST SOUTH OF 40 DEGREES
NORTH LATITUDE UNTIL IT GETS SOUTH OF THE ALEUTIAN LOW...THEN IT
SPLITS WITH SOME ENERGY PUSHING NORTH INTO SOUTHERN ALASKA AND SOME
DIVING SOUTH TOWARD CALIFORNIA.

.SHORT TERM FORECAST...
THE ALEUTIAN LOW WILL CONTINUE TO MOVE EAST AND WILL BE ALMOST
ENTIRELY IN THE GULF OF ALASKA BY MONDAY MORNING. SHORT WAVE TROUGHS
MOVING AROUND THIS LOW ARE REACHING THE SOUTH ALASKA COAST AND THEN
STALLING AND BREAKING APART. CLOUDS AND SOME SHOWERS GETTING INLAND
BUT MOST OF THE MOISTURE IS BEING DROPPED IN COASTAL AREAS. THE LOW
WILL SETTLE INTO THE GULF AND REMAIN THERE THROUGH TUESDAY NIGHT.

.LONG TERM FORECAST...
ON WEDNESDAY THE GULF LOW WILL BEGIN TO KICK OUT AS A DEEP UPPER
LOW DROPS INTO THE BERING SEA FROM SIBERIA. COLDER AIR WILL MOVE
INTO SOUTHERN ALASKA...MAINLY ALONG THE EASTERN BERING SEA COAST.
STRONGLY CYCLONIC FLOW LIKELY FOR THE LATTER PART OF THE WEEK FOR A
GOOD CHANCE OF SHOWERS EVEN FOR INLAND AREAS. AS THE WEEKEND
APPROACHES...THE GFS WOULD LIKE TO PUSH THE LOW ACROSS THE GULF
ALLOWING A RIDGE TO BUILD OVER THE BERING SEA AND SOUTHERN ALASKA BY
SUNDAY. THE ECMWF IS PREFERRING TO KEEP THE LOW HANGING BACK OVER
WESTERN ALASKA AND ALLOWING IT TO WEAKEN. EITHER SOLUTION SUGGESTS A
MODERATION (WARMING) OF TEMPERATURES.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING 120 130 138.
FIRE WEATHER...NONE.

LUDWIG JUN 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 11:00 PM AKDTSmall Craft AdvisoryAFC48 hr

Nearby

Red Flag Warnings in Alaska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.